Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2017, Article ID 7359095, 7 pages
https://doi.org/10.1155/2017/7359095
Case Report

Clozapine-Induced Microseizures, Orofacial Dyskinesia, and Speech Dysfluency in an Adolescent with Treatment Resistant Early Onset Schizophrenia on Concurrent Lithium Therapy

1Texas Tech University Health Sciences Center School of Medicine, Department of Psychiatry, Lubbock, TX, USA
2Texas Tech University Health Sciences Center School of Medicine, Lubbock, TX, USA
3Texas Tech University Health Sciences Center School of Medicine and Graduate School of Biomedical Sciences, MD/PhD Program, Lubbock, TX, USA

Correspondence should be addressed to Vivekananda Rachamallu; ude.cshutt@ullamahcar.adnanakeviv

Received 5 May 2017; Accepted 3 July 2017; Published 1 August 2017

Academic Editor: Lut Tamam

Copyright © 2017 Vivekananda Rachamallu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. M. Gardner, R. J. Baldessarini, and P. Waraich, “Modern antipsychotic drugs: a critical overview,” CMAJ, vol. 172, no. 13, pp. 1703–1711, 2005. View at Publisher · View at Google Scholar · View at Scopus
  2. M. M. Iqbal, A. Rahman, Z. Husain, S. Z. Mahmud, W. G. Ryan, and J. M. Feldman, “Clozapine: a clinical review of adverse effects and management,” Annals of Clinical Psychiatry, vol. 15, no. 1, pp. 33–48, 2003. View at Publisher · View at Google Scholar · View at Scopus
  3. P. M. Haddad and S. G. Sharma, “Adverse effects of atypical antipsychotics: differential risk and clinical implications,” CNS Drugs, vol. 21, no. 11, pp. 911–936, 2007. View at Publisher · View at Google Scholar · View at Scopus
  4. R. Murphy, A. Gallagher, K. Sharma et al., “Clozapine-induced stuttering: an estimate of prevalence in the west of Ireland,” Therapeutic Advances in Psychopharmacology, vol. 5, no. 4, pp. 232–236, 2015. View at Publisher · View at Google Scholar · View at Scopus
  5. S. Grover, A. K. Verma, and N. Nebhinani, “Clozapine-induced stuttering: a case report and analysis of similar case reports in the literature,” General Hospital Psychiatry, vol. 34, no. 6, pp. 703.e1–703.e3, 2012. View at Publisher · View at Google Scholar · View at Scopus
  6. P. Thomas, N. Lalaux, G. Vaiva, and M. Goudemand, “Dose-dependent stuttering and dystonia in a patient taking clozapine,” American Journal of Psychiatry, vol. 151, no. 7, p. 1096, 1994. View at Google Scholar · View at Scopus
  7. T. Kumar, A. Kathpal, and C. T. Longshore, “Dose dependent stuttering with clozapine: a case report,” Asian Journal of Psychiatry, vol. 6, no. 2, pp. 178-179, 2013. View at Publisher · View at Google Scholar · View at Scopus
  8. N. Gogtay and J. Rapoport, “Clozapine use in children and adolescents,” Expert Opinion on Pharmacotherapy, vol. 9, no. 3, pp. 459–465, 2008. View at Publisher · View at Google Scholar · View at Scopus
  9. G. Horga, A. Horga, I. Baeza, J. Castro-Fornieles, L. Lázaro, and A. Pons, “Drug-induced speech dysfluency and myoclonus preceding generalized tonic-clonic seizures in an adolescent male with schizophrenia,” Journal of Child and Adolescent Psychopharmacology, vol. 20, no. 3, pp. 233-234, 2010. View at Publisher · View at Google Scholar · View at Scopus
  10. P. S. Sachdev, “Lithium potentiation of neuroleptic-related extrapyramidal side effects,” The American journal of psychiatry, vol. 143, no. 7, p. 942, 1986. View at Publisher · View at Google Scholar · View at Scopus
  11. United States Food and Drug Administration, “Clozapine [Package Insert],” 2017, https://www.accessdata.fda.gov/drugsatfda_docs/label/2014/019758s073lbl.pdf.
  12. B. J. Sadock, V. A. Saddock, and P. Ruiz, “Psychopharmacological treatment: serotonin-dopamine antagonists and similarly acting drugs (second-generation of atypical antipsychotics,” in Kaplan & Sadock's Synopsis of Psychiatry: Behavioral Sciences/Clinical Psychiatry, B. J. Sadock, V. A. Saddock, and P. Ruiz, Eds., pp. 1023–1032, Wolters Kluwer, Philadelphia, Pennsylvania, 11th edition, 2014. View at Google Scholar
  13. H. R. Perez and J. H. Stoeckle, “Stuttering: clinical and research update,” Can Fam Physician, vol. 62, pp. 479–484, 2016. View at Google Scholar
  14. K. J. Bär, F. Häger, and H. Sauer, “Olanzapine- and clozapine-induced stuttering: a case series,” Pharmacopsychiatry, vol. 37, no. 3, pp. 131–134, 2004. View at Publisher · View at Google Scholar · View at Scopus
  15. T. A. Ebeling, A. D. Compton, and D. W. Albright, “Clozapine-induced stuttering,” American Journal of Psychiatry, vol. 154, no. 10, p. 1473, 1997. View at Google Scholar · View at Scopus
  16. M. Krishnakanth, V. H. Phutane, and K. Muralidharan, “Clozapine-induced stuttering: a case series,” Primary Care Companion to the Journal of Clinical Psychiatry, vol. 10, no. 4, pp. 333-334, 2008. View at Publisher · View at Google Scholar · View at Scopus
  17. D. S. Yadav, “Risperidone induced stuttering,” General Hospital Psychiatry, vol. 32, no. 5, pp. 559.e9–559.e10, 2010. View at Publisher · View at Google Scholar · View at Scopus
  18. H. S. Duggal, K. Jagadheesan, and S. Haque Nizamie, “Clozapine-induced stuttering and seizures,” American Journal of Psychiatry, vol. 159, no. 2, p. 315, 2002. View at Publisher · View at Google Scholar · View at Scopus
  19. G. Addonizio, “Rapid induction of extrapyramidal side effects with combined use of lithium and neuroleptics,” Journal of Clinical Psychopharmacology, vol. 5, no. 5, pp. 296–298, 1985. View at Publisher · View at Google Scholar · View at Scopus
  20. L. M. Blake, R. C. Imarks, and D. J. Luchins, “Reversible neurologic symptoms with clozapine and lithium,” Journal of Clinical Psychopharmacology, vol. 12, no. 4, pp. 297–299, 1992. View at Publisher · View at Google Scholar
  21. G. Rakesh, A. Muzyk, S. T. Szabo et al., “Tardive dyskinesia: 21st century may bring new treatments to a forgotten disorder,” Annals of Clinical Psychiatry, vol. 29, pp. e9–e20, 2017. View at Google Scholar
  22. J. Fry, S. Millard, and W. Botterill, “Effectiveness of intensive, group therapy for teenagers who stutter,” International Journal of Language and Communication Disorders, vol. 49, no. 1, pp. 113–126, 2014. View at Publisher · View at Google Scholar · View at Scopus
  23. C. Andrews, S. O'Brian, M. Onslow, A. Packman, R. Menzies, and R. Lowe, “Phase II trial development of a syllable-timed speech treatment for school-age children who stutter,” Journal of Fluency Disorders, vol. 48, pp. 44–55, 2016. View at Publisher · View at Google Scholar · View at Scopus
  24. C. Andrews, S. O'Brian, E. Harrison, M. Onslow, A. Packman, and R. Menzies, “Syllable-timed speech treatment for school-age children who stutter: a phase I trial,” Language, Speech, and Hearing Services in Schools, vol. 43, no. 3, pp. 359–369, 2012. View at Publisher · View at Google Scholar · View at Scopus